Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Exercise, supplements & medications
Sep 7, 1999

Hi, I lift weights regularly and am considering taking creatine. Currently, my meds consist of Sustiva, Videx, and Epivir. Given my HIV medication, should I consider taking creatine as a workout supplement?

Oh - second question: In the past 2 months, I've had diarrhea. My doctor has given me dyphenoxylate/atrophene and it works well (I've been taking 2 tiny pills per day). Do you know which medication is causing the diarrhea?

Thanks in advance and I really appreciate you taking the time to provide advice.

Response from Dr. Dieterich

Dear Hi,

Creatine should not have any major interactions with those meds. However you should make certain to stay hydrated with your workouts lest it cause problems.

The likliest candidate for the diarrhea is the ddI(Videx). You might minimize it with a lactose-free diet if you have not tried that or try taking it all at once at bedtime if you are not doing that already. Douglas T. Dieterich, M.D.



Previous
Excessive Diarrhea from Meds
Next
perhaps ShamanBotanicals.com has a solution to loose stool

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement